Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spectral radius of the sampling operator with continuous symbol


Author: Mark C. Ho
Journal: Proc. Amer. Math. Soc. 129 (2001), 3285-3295
MSC (1991): Primary 42C15, 47C35, 47C38
Published electronically: April 9, 2001
MathSciNet review: 1845004
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $\varphi(\theta)\sim\sum_{-\infty}^\infty a_ke^{ik\theta}$ (where $a_k$ is the $k$-th Fourier coefficient of $\varphi$) be a bounded measurable function on the unit circle T. Consider the operator ${S_\varphi(m,n)}$ on $L^2({\mbox{\bf T}})$ whose matrix with respect to the standard basis $\left\{e^{ik\theta}:k\in{\mbox{\bf Z}}\right\}$ is given by $(a_{mi-nj})_{i,j\in{\mbox{\bf\scriptsize Z}}}$. In this paper, we give upper and lower bound estimation for $r(S_\varphi(m,n))$, the spectral radius of $S_\varphi(m,n)$. Furthermore, we will show that in some cases (for example, if $\varphi$ is continuous on T and $\varphi>0$), the spectral radius of $S_\varphi(m,n)$ can be computed exactly in terms of roots of the norms of some finite Toeplitz matrices.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C15, 47C35, 47C38

Retrieve articles in all journals with MSC (1991): 42C15, 47C35, 47C38


Additional Information

Mark C. Ho
Affiliation: Department of Applied Mathematics, National Sun Yat-Sen University, Kaohsiung, Taiwan
Email: hom@math.nsysu.edu.tw

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06057-9
PII: S 0002-9939(01)06057-9
Received by editor(s): December 8, 1999
Received by editor(s) in revised form: March 12, 2000
Published electronically: April 9, 2001
Communicated by: David R. Larson
Article copyright: © Copyright 2001 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia